SHED or LOSS ? | Page 2 | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

SHED or LOSS ?

Discussion in 'Shedding Shedding Shedding' started by HairCoverage, May 23, 2006.

  1. Slid

    Slid Established Member My Regimen

    Joined:
    Mar 28, 2018
    Messages:
    200
    Likes Received:
    49
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    When I was shedding around 500-700 hairs a day I buzzed my head and realised that I had a thick layer of some grease on my scalp.Than i shaved it off and it regrew pretty well,and there was actually no shedding when hair grew back(about 2 weeks after I shaved it).
     
  2. HeadGrass

    Joined:
    May 10, 2018
    Messages:
    31
    Likes Received:
    4
    Dislikes Received:
    2
    My Regimen:
    My Regimen
    My Regimen
    Was this after taking some flu medication/antidepressent/anti-anxiety pills? I had the same after I took anti anxiety pills.

    I feel you. Dandruff/psoarsis is a pain.
     
  3. recedingornot87

    recedingornot87 Senior Member My Regimen

    Joined:
    Aug 20, 2017
    Messages:
    1,170
    Likes Received:
    380
    Dislikes Received:
    8
    My Regimen:
    My Regimen
    My Regimen
    I was on no medication at this time.
     
  4. pcas

    pcas Member My Regimen

    Joined:
    Jul 1, 2018
    Messages:
    24
    Likes Received:
    2
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Hi,

    I posted recently regarding having to come off finasteride due to massive shedding. I am still losing hundreds per day. I went to see two doctors (both hair specialists) and both of them grimaced and told me to get off this ASAP.

    I was on it for three months and the shedding has just gotten crazy. My hormones started up regulating from the start. I'm 40 in a month and I started getting acne, morning wood that a gorilla could swing from and greasiness that only a teenager can appreciate.

    I'm looking at pictures on the web and it looks like I have textbook Telogen Effluvium. When I told my girlfriend that she said 'well the doctor said you had Telogen Effluvium' (she came into the appointment with me). i hadn't recalled him saying that but this hair situation has me so dazed that I now remember he actualy did say it was Telogen Effluvium ( and not andro hair loss gone wild). I am trying to stay optimistic. If it is actually Telogen Effluvium then there is a chance that some of this might come back. If it does I'm going to try PRP and see if that works,

    But getting back to the question. 100% finasteride can cause Telogen Effluvium. i think I saw some genius in this thread say that Telogen Effluvium effects your entire head and if your hair loss is not all over then it's not Telogen Effluvium. This is nonsense. Telogen Effluvium, if you care to look, predominantly effects people in the crown area. You may experience some degree of shedding (meaning from none to severe) on the back and sides (as I am) but predominantly it will be on the crown.

    Hormonal Telogen Effluvium is very common among women who are pregnant or have been pregnant. For the same reason (hormone upset) our bodies have decided to turn the Telogen Effluvium switch on.

    For you brosicence guys telling him to reduce dosage and ride it out, that is incredibly reckless advice to give someone. If you are losing hundreds and hundreds of hairs per day your body is telling you to stop taking propecia/finasteride or at least go to a doctor and get an educated opinion. I'm almost 40 and I don't intend to have kids and since the drug is 'proven' relatively safe, I decided to give it a whirl. I really regret that decision. Now I'm facing either permanent baldness which i didn't have before (i took it to save what I had and I had most of it. I've lost probably 60% - 70% of what I had ) or best case scenario 12 months of hoping a praying and counting hairs in a sink like some kind of nutter....

    If you are a young person, and having kids etc is something you plan on doing, I don;t know why you would mess with your hormones and fight a battle with your body that you're ultimately going to lose.

    Anyway, that's my two cents!
     
    HeadGrass likes this.

Share This Page